Pennsylvania, 2007

Hail and Damaging Winds in Pennsylvania, June 12, 2007

June 12, 2007 · NWS CTP · 10 events in 8 counties and zones

A cool pool aloft associated with a large upper level low pressure system located off of the New England coast combined with strong mid-June sunshine to create a favorable environment for thunderstorm development during the afternoon and evening hours on June 12, 2007. A compact upper air disturbance aided in providing large scale ascent as it rotated around the periphery of the upper level…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A cool pool aloft associated with a large upper level low pressure system located off of the New England coast combined with strong mid-June sunshine to create a favorable environment for thunderstorm development during the afternoon and evening hours on June 12, 2007. A compact upper air disturbance aided in providing large scale ascent as it rotated around the periphery of the upper level vortex . The storm motion was from the northeast to the southwest, which is unusual for summertime convection in Central PA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 12, 2:31 PM EST, 44 minutes earlier.

Area forecast discussion, Jun 12, 2:31 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT TUE JUN 12 2007

.SYNOPSIS...
A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER EASTERN
PENNSYLVANIA WILL GRADUALLY PUSH WEST OF THE REGION BY LATE
WEDNESDAY ALLOWING FOR SCATTERED AFTERNOON THUNDERSTORMS. AN AREA
OF HIGH PRESSURE WILL THEN BUILD SOUTHWARD FROM NEW ENGLAND. THIS
HIGH PRESSURE SYSTEM WILL CONTROL THE WEATHER OVER PENNSYLVANIA
UNTIL A COLD FRONT APPROACHES BY THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORMS WATCH 386 ISSUED FOR THE EASTERN HALF OF THE
CWA UNTIL 8 PM.

THUNDERSTORMS CONTINUE TO DEVELOP RAPIDLY AND TRAIN AS THEY MOVE
FAIRLY QUICKLY TO THE SOUTHWEST AT AROUND 30 KTS...WITHIN A WELL
DEFINED BELT OF SFC-850 HPA THETA-E CONVERGENCE.

THE THUNDERSTORMS WILL SLOWLY DEVELOP/SPREAD TO THE WEST LATE
TODAY AS OUTFLOW INTERACTS WITH THE VERY WARM AND UNSTABLE AIRMASS
ACROSS THE CENTRAL SUSQ VALLEY AND SCENT MTNS OF PENN.

BECAUSE OF THE REPEAT TSRA...SOME PLACES NEAR AND TO THE SE OF THE
GREATER HARRISBURG AREA WILL SEE 1 TO 2 INCHES OF RAINFALL BY 01Z PM.

CONVECTION WILL GRADUALLY DIMINISH TWD MIDNIGHT...WITH PARTLY TO
MOSTLY CLOUDY SKIES LINGERING OVERNIGHT.

MIN TEMPS TONIGHT /IN THE MID 50S NORTH AND WEST...AND IN THE U50S
TO M60S ELSEWHERE/ WILL BE A FEW DEG ABOVE NORMAL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE FOCUS FOR CONVECTION WILL LIKELY SHIFT TO SOUTHERN AND WESTERN
PA ON WEDNESDAY AS HIGH PRESSURE BUILDS DOWN THE COAST FROM NEW
ENG...PUSHING THE STUBBORN EASTERN PENN SFC TROUGH AND ITS ASSOCIATED
TONGUE OF LVLL MOISTURE SOUTHWEST. HIGHS WILL BE 5 TO 10F COOLER ON
WED...ESPECIALLY OVER THE SUSQ VALLEY WHERE TEMPS NUDGED 90 THIS
AFTERNOON AND AN EASTERLY FLOW WILL DRAW MARITIME AIRMASS INLAND.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A SPELL OF DRY AND SEASONABLE WEATHER APPEARS LIKELY THURSDAY THRU
SATURDAY...AS SFC HIGH PRESSURE IS PARKED OFF OF THE MID ATLANTIC
COAST. NEXT CHC FOR SHWR/TSTMS NOT UNTIL A WEAKENING COLD FRONT
APPROACHES ON SUNDAY. MOST MED RANGE GUIDANCE SUGGESTS HOT WEATHER
WILL RETURN EARLY NEXT WEEK...AS UPPER LVL RIDGE BUILDS OVR THE
EASTERN CONUS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
NUMEROUS SHOWERS/TSRA WITH MAINLY MVFR VSBYS AND CIGS WILL
CONTINUE THROUGH 00Z ACROSS THE LOWER SUSQ VALLEY AND NE ALONG THE
I-81 CORRIDOR TO BETWEEN KIPT AND KAVP. FURTHER WEST...FROM KIPT
TO KUNV AND KJST...SHRA AND TSRA WILL BE MORE SCATTERED.

CONVECTION WILL DIMINISH LATER THIS EVENING BUT STILL A STRAY
SHOWER OR THUNDERSTORM WITH BRIEF MVFR CONDITIONS WILL DRIFT
SOUTHWESTWARD ACROSS CENTRAL AND ERN PENN OVERNIGHT. MAINLY VFR
CONDITIONS WILL OCCUR FROM 02Z THROUGH 12Z WITH AREAS OF MVFR TO
LOCALLY IFR VSBYS/CIGS IN VALLEY FOG DEVELOPING WHERE RAIN HAS
FALLEN.

HOWEVER...THE MAJORITY OF THE TIME FROM 12Z THROUGH 17Z WEDNESDAY
WILL BE DOMINATED BY VFR CONDITIONS. LOCAL MVFR TO IFR FLYING
CONDITIONS IN VALLEY FOG WILL DIMINISH QUICKLY BY 13Z.
SCATTERED SHRA/TSRA WILL DEVELOP AROUND OR SHORTLY AFTER
17Z...MAINLY NEAR SOUTHERN TAF SITES...KJST...KAOO AND KMDT.

THURSDAY INTO SATURDAY...THE MID/UPPER LEVEL COOL POOL OF AIR
ASSOCIATED WILL A SLOWLY MOVING UPPER LOW WILL SHIFT SOUTH OF
PENN. THIS WILL MEAN LITTLE DRYING LLVL AIR MOVING INTO PENN
LEADING TO LITTLE IF ANY CHC FOR RAIN. SKIES SHOULD BE CLEAR AT
NIGHT...AND MOSTLY SUNNY DURING THE DAY DURING THIS PERIOD WITH A
LIGHT...MAINLY NORTHEAST WIND.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...TYBURSKI
NEAR TERM...LAMBERT/TYBURSKI
SHORT TERM...LAMBERT
LONG TERM...TYBURSKI
AVIATION...LAMBERT
Hazardous weather outlook, Jun 12, 12:19 PM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
119 PM EDT TUE JUN 12 2007

PAZ004>006-010>012-017>019-024>027-033>035-037-045-131730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-SOUTHERN CLINTON-
119 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-041-042-046-049>053-056>059-063>066-131730-
JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
119 PM EDT TUE JUN 12 2007

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

LAMBERT

In the hours before

Special weather statement, Jun 12, 2:04 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT TUE JUN 12 2007

PAZ065-121930-
YORK-
304 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL YORK COUNTY...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF RED LION...MOVING SOUTH AT
10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR WINTERSTOWN AROUND 310 PM AND STEWARTSTOWN
AROUND 330 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 8.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS.

FORECASTER: DANGELO
Local storm report, Jun 12, 2:14 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     SOMERSET                40.01N 79.08W
06/08/2007                   SOMERSET           PA   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN IN SOMERSET, CENTRAL CITY,
            BERLIN, AND CONEMAUGH TOWNSHIPS.

0620 PM     TSTM WND DMG     WARREN                  41.84N 79.14W
06/08/2007                   WARREN             PA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN IN WARREN AND SEVERAL
            TOWNSHIPS THROUGHOUT THE COUNTY.

0630 PM     TSTM WND DMG     WINDBER                 40.23N 78.83W
06/08/2007                   SOMERSET           PA   LAW ENFORCEMENT

            SPORADIC TREE DAMAGE OVER NORTHERN SOMERSET COUNTY.

0630 PM     TSTM WND DMG     2 SSE BEDFORD           39.99N 78.49W
06/08/2007                   BEDFORD            PA   TRAINED SPOTTER

            SEVERAL TREES AND WIRES DOWN IN BEDFORD BOROUGH. ONE TREE
            FELL ON VEHICLE IN EAST PENN STREET.

0635 PM     TSTM WND DMG     EVERETT                 40.01N 78.37W
06/08/2007                   BEDFORD            PA   TRAINED SPOTTER

            SEVERAL TREES DOWN.

0640 PM     TSTM WND DMG     RIDGWAY                 41.43N 78.73W
06/08/2007                   ELK                PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN REPORTED IN RIDGWAY,
            JOHNSONBURG, SAINT MARYS, AND SEVERAL MORE TOWNSHIPS.

0645 PM     TSTM WND DMG     WESTMONT                40.32N 78.95W
06/08/2007                   CAMBRIA            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN, POWER OUT IN WESTMONT BORO.
            SPORADIC TREE DAMAGE THROUGHOUT THE COUNTY.

0655 PM     TSTM WND DMG     WETMORE                 41.69N 78.86W
06/08/2007                   MCKEAN             PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN WETMORE, HAMLIN, AND
            SEVERAL MORE TOWNSHIPS IN THE COUNTY.

0700 PM     TSTM WND DMG     CLEARFIELD              41.02N 78.44W
06/08/2007                   CLEARFIELD         PA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CLEARFIELD BOROUGH, LAWRENCE
            TOWNSHIP, AND SEVERAL OTHER TOWNSHIPS IN THE COUNTY.

0705 PM     TSTM WND DMG     ALTOONA                 40.51N 78.40W
06/08/2007                   BLAIR              PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN ALTOONA, DUNCANSVILLE,
            HOLLIDAYSBURG, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.

0715 PM     TSTM WND DMG     1 E MCCONNELLSBURG      39.93N 77.98W
06/08/2007                   FULTON             PA   EMERGENCY MNGR

            NUMERSOUS LARGE TREES AND POWERLINES DOWN.

0720 PM     TSTM WND DMG     2 ESE MIDDLETOWN        40.19N 76.69W
06/08/2007                   DAUPHIN            PA   LAW ENFORCEMENT

            SOME TREES REPORTED DOWN IN LONDONDERRY TOWNSHIP.

0740 PM     HIGH SUST WINDS  STATE COLLEGE           40.79N 77.86W
06/08/2007  E60.00 MPH       CENTRE             PA   NWS EMPLOYEE

            GUSTS TO 60 MILES PER HOUR ACCOMPANIED THUNDERSTORM
            MOVING THROUGH STATE COLLEGE. ALSO, SEVERAL TREES AND
            WIRES DOWN.

0740 PM     TSTM WND DMG     EMPORIUM                41.51N 78.24W
06/08/2007                   CAMERON            PA   TRAINED SPOTTER

            SEVERAL TREES AND WIRES DOWN IN EMPORIUM AND DRIFTWOOD
            TOWNSHIPS.

0740 PM     TSTM WND DMG     ROULETTE                41.77N 78.16W
06/08/2007                   POTTER             PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN ROULETTE, SWEDEN, AND
            AUSTIN TOWNSHIPS.

0745 PM     TSTM WND DMG     ALEXANDRIA              40.56N 78.10W
06/08/2007                   HUNTINGDON         PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN ALEXANDRIA, BARREE, AND
            SEVERAL MORE TOWNSHIPS IN THE COUNTY.

0750 PM     TSTM WND DMG     LOCK HAVEN              41.14N 77.45W
06/08/2007                   CLINTON            PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN LOCK HAVEN AND SEVERAL
            TOWNSHIPS THROUGHOUT THE COUNTY.

0755 PM     TSTM WND DMG     MANSFIELD               41.81N 77.08W
06/08/2007                   TIOGA              PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN MANSFIELD, ROSEVILLE,
            MILLERTON, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.

0755 PM     TSTM WND DMG     WAYNESBORO              39.75N 77.58W
06/08/2007                   FRANKLIN           PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN WAYNESBORO, PETERS, SAINT
            THOMAS, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.

0800 PM     TSTM WND DMG     HONEY GROVE             40.42N 77.55W
06/08/2007                   JUNIATA            PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN HONEY GROVE, WALNUT,

            MCALISTERVILLE, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.

0800 PM     TSTM WND DMG     LEWISTOWN               40.60N 77.57W
06/08/2007                   MIFFLIN            PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN LEWISTOWN, BELLTOWN, AND
            SEVERAL MORE TOWNSHIPS IN THE COUNTY.

0810 PM     TSTM WND DMG     CASHTOWN                39.88N 77.34W
06/08/2007                   ADAMS              PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN TYRONE, CASHTOWN, AND
            SEVERAL MORE TOWNSHIPS IN THE COUNTY.

0820 PM     TSTM WND DMG     1 SW MCSHERRYSTOWN      39.79N 77.03W
06/08/2007                   ADAMS              PA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CONEWAGO TOWNSHIP.

0820 PM     TSTM WND DMG     SHIPPENSBURG            40.05N 77.52W
06/08/2007                   CUMBERLAND         PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN REPORTED IN SHIPPENSBURG,
            COOKES, MONROE, UPPER ALLEN, HAMPTON AND SEVERAL MORE
            TOWNSHIPS.

0820 PM     TSTM WND DMG     LOYSVILLE               40.38N 77.33W
06/08/2007                   PERRY              PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN LOYSVILLE, ICKESBURG, AND
            SEVERAL MORE TOWNSHIPS IN THE COUNTY.

0820 PM     TSTM WND DMG     3 SW HARTLETON          40.87N 77.20W
06/08/2007                   UNION              PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN GLEN IRON TOWNSHIP.

0830 PM     TSTM WND DMG     2 E SAFE HARBOR         39.92N 76.36W
06/08/2007                   LANCASTER          PA   FIRE DEPT/RESCUE

            SCATTERED STORM DAMAGE WITH A FEW TREES DOWN IN CONESTOGA
            TOWNSHIP.

0835 PM     TSTM WND DMG     3 ENE WELLSBORO         41.76N 77.25W
06/08/2007                   TIOGA              PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN CHARLESTOWN, RUTLAND, AND
            WESTFIELD TOWNSHIPS.

0842 PM     TSTM WND DMG     MILLERSBURG             40.54N 76.96W
06/08/2007                   DAUPHIN            PA   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG ROUTE 147

0844 PM     TSTM WND DMG     BEAVER SPRINGS          40.74N 77.22W
06/08/2007                   SNYDER             PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN BEAVER AND UNION
            TOWNSHIPS.

0845 PM     TSTM WND DMG     MCALISTERVILLE          40.63N 77.28W
06/08/2007                   JUNIATA            PA   EMERGENCY MNGR

            NUMEROUS WIRES AND TREES DOWN.

0845 PM     TSTM WND DMG     WILLIAMSPORT            41.24N 77.02W
06/08/2007                   LYCOMING           PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN WILLIASMPORT.

0915 PM     TSTM WND DMG     SHAMOKIN                40.79N 76.55W
06/08/2007                   NORTHUMBERLAND     PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN SHAMOKIN, SUNBURY,
            JACKSON, AND LOWER MAHANOY TOWNSHIPS.

0925 PM     TSTM WND DMG     LEBANON                 40.34N 76.42W
06/08/2007                   LEBANON            PA   LAW ENFORCEMENT

            TREES DOWN IN LEBANON TOWNSHIP AND ALONG THE PENNSYLVANIA
            TURNPIKE.

0935 PM     TSTM WND DMG     MUNCY VALLEY            41.35N 76.60W
06/08/2007                   SULLIVAN           PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN REPORTED IN MUNCY VALLEY AND
            LINCOLN FALLS TOWNSHIPS.

0940 PM     TSTM WND DMG     BENTON                  41.19N 76.39W
06/08/2007                   COLUMBIA           PA   TRAINED SPOTTER

            NUMEROUS TREES AND POWERLINES DOWN. POWER WAS OUT FOR 20
            HOURS.

0945 PM     TSTM WND DMG     3 SE WASHINGTONVILLE    41.02N 76.63W
06/08/2007                   MONTOUR            PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES REPORTED DOWN IN VALLEY AND
            LIBERTY TOWNSHIPS.

&&

PAJ
Special weather statement, Jun 12, 2:14 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EDT TUE JUN 12 2007

PAZ042-046-053-122030-
COLUMBIA-SOUTHERN LYCOMING-SULLIVAN-
314 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL MOVE TO THE SOUTHWEST AND AFFECT
NORTHERN COLUMBIA...SOUTHEASTERN LYCOMING AND SOUTHEASTERN SULLIVAN
COUNTY THROUGH 430 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF NOXEN...MOVING SOUTHWEST AT
20 MPH.

WIND GUSTS TO 50 MPH AND HAIL AROUND ONE HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM. A 10 MINUTE PERIOD OF VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES.

EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR CENTRAL...RICKETTS GLEN STATE PARK AROUND 345
PM...BENTON...FAIRMOUNT SPRINGS AROUND 400 PM...STILLWATER AND
LAIRDSVILLE AROUND 415 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 118.

FORECASTER: LAMBERT
Special weather statement, Jun 12, 2:32 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT TUE JUN 12 2007

PAZ064-065-122030-
ADAMS-YORK-
332 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ADAMS AND WESTERN YORK
COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MIDDLETOWN...MOVING
SOUTHWEST AT 20 MPH.

HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE WITH THIS STORM...ALONG
WITH WIND GUSTS TO 40 MPH. THE RAINFALL MAY CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR DOVER AROUND 355 PM...THOMASVILLE AROUND 410
PM...EAST BERLIN AROUND 415 PM...ABBOTTSTOWN AROUND 425 PM AND NEW
OXFORD AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 243 AND 246...I-83 BETWEEN
MILE MARKERS 23 AND 38. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR
ROADS...ROUTE 15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.

FORECASTER: DEVOIR
Special weather statement, Jun 12, 2:44 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT TUE JUN 12 2007

PAZ057-059-066-122045-
DAUPHIN-LANCASTER-LEBANON-
344 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL AFFECT LEBANON...SOUTHEASTERN DAUPHIN
AND WEST CENTRAL LANCASTER COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF MYERSTOWN...MOVING SOUTH AT
25 MPH.

WIND GUSTS TO 50 MPH AND  HAIL AROUND ONE HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM
THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR JONESTOWN AROUND 350 PM...SAND HILL...LEBANON
AROUND 355 PM...CLEONA...ANNVILLE AROUND 400 PM...CAMPBELLTOWN...
PALMYRA AROUND 410 PM...MOUNT GRETNA...HERSHEY AROUND 415 PM AND LAWN
AROUND 420 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 249 AND 266...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 87 AND 90.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 322...ROUTE
422.

FORECASTER: LAMBERT
Special weather statement, Jun 12, 2:57 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT TUE JUN 12 2007

PAZ053-058-122100-
COLUMBIA-SCHUYLKILL-
357 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COLUMBIA AND
WESTERN SCHUYLKILL COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF SHENANDOAH...MOVING SOUTHWEST AT
20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM. VERY HEAVY RAIN OF UP TO ONE INCH IN LESS
THAN AN HOUR WILL FALL FROM THIS STORM AND LATER STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SOME SMALL STREAMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR RINGTOWN...MAHANOY CITY AROUND 405 PM...
GILBERTON...SHENANDOAH AROUND 410 PM...GIRARDVILLE...FRACKVILLE
AROUND 415 PM...ASHLAND...CENTRALIA...ST. CLAIR AROUND 420 PM AND
GORDON AROUND 425 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 98 AND 130.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.

FORECASTER: LAMBERT

The radar

The State College radar (KCCX), 134 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lebanon

When
June 12, 3:15 PM EST
Where
Lebanon County, 0.87 mi NE of East Hanover
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.410, -76.570

Lebanon county Emergency Manager reported trees down in Harper Tavern.

Thunderstorm Wind, Northumberland

When
June 12, 4:08 PM EST
Where
Northumberland County, 1.05 mi E of Hickory Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.650, -76.850

Law Enforcement reported trees down on wires 4 miles south of Herndon.

Thunderstorm Wind, Perry

When
June 12, 4:45 PM EST
Where
Perry County, 0.69 mi N of Newport
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.480, -77.130

Law Enforcement reported numerous trees down.

Thunderstorm Wind, Columbia

When
June 12, 5:05 PM EST
Where
Columbia County, 0.87 mi SW of Benton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.191, -76.392

Law Enforcement reported trees down in Benton.

Thunderstorm Wind, Columbia

When
June 12, 5:15 PM EST
Where
Columbia County, 1.38 mi N of Light Street
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.050, -76.430

Law Enforcement reported trees down 2 miles south-southwest of Orangeville.

Hail, Lycoming

When
June 12, 5:37 PM EST
Where
Lycoming County, 0.69 mi N of Hughesville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.240, -76.730

Trained spotter measured quarter-sized hail in Hughesville.

Thunderstorm Wind, Franklin

When
June 12, 6:15 PM EST
Where
Franklin County, 2.23 mi ESE of Williamson
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.840, -77.760

Law Enforcement reported trees down 4 miles north-northwest of Greencastle.

Thunderstorm Wind, Blair

When
June 12, 8:25 PM EST
Where
Blair County, Bellwood
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.600, -78.330

Trained spotter measured a 61 mph wind gust in Bellwood.

Thunderstorm Wind, Blair

When
June 12, 8:32 PM EST
Where
Blair County, Bellwood
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.600, -78.330

Law Enforcement reported trees down in Bellwood.

Thunderstorm Wind, Cambria

When
June 12, 8:55 PM EST
Where
Cambria County, 0.87 mi NW of Portage
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.390, -78.680

Cambria county Emergency Manager reported trees and wires down near Portage as well as other parts of Cambria county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27456, 27457, 27458, 27459, 27460, 27455, 27461, 27462, 27463, 27464.